Alert archive / Pennsylvania / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

August 17, 2018Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 17, 2018, 8:04 PM EDT for Monroe County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2018, 8:04 PM EDT (00:04 UTC)
Expired
Aug 17, 2018, 8:45 PM EDT
In force
41 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1163 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS81 KPHI 180004
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
804 PM EDT FRI AUG 17 2018

PAZ054-055-180045-
Monroe-Carbon-
804 PM EDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND NORTHERN
MONROE COUNTIES...

At 804 PM EDT, a strong thunderstorm was located over Blakeslee, or
14 miles west of Mount Pocono, moving northeast at 30 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Mount Pocono, Tobyhanna, Pocono Pines, Pocono Raceway, Lake Harmony,
Skytop, Mountainhome, Canadensis, Alpine Mountain, Blakeslee, Long
Pond, Albrightsville, Paradise Valley, Gouldsboro State Park,
Arrowhead Lake and Cresco.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
northeastern Pennsylvania.

LAT...LON 4115 7515 4114 7509 4097 7568 4110 7576
      4111 7572 4113 7569 4113 7567 4112 7565
      4112 7564 4123 7554 4125 7513
TIME...MOT...LOC 0004Z 244DEG 26KT 4109 7564 

$$

CMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 17, 4:02 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Aug 17, 4:02 PM EDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
402 PM EDT Fri Aug 17 2018

.SYNOPSIS...
A cold front will move into the region on Saturday, stalling just
south of our area Saturday night. Several waves of low pressure will
move along the stalled boundary through the weekend and into early
next week. The stalled front will lift northward as a warm front on
Tuesday, followed by a cold front on Wednesday. High pressure will
build in from the west from Thursday through the end of the
week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
**A Severe Thunderstorm Watch is in effect for portions of
northeast Pennsylvania and northwestern New Jersey through 11
PM.**

Surface trough is developing just west of our region. A few showers
and thunderstorms have developed ahead of the trough, mostly on the
higher terrain west of the fall line, but a few showers have
developed on the sea breeze. While widely scattered showers and
thunderstorms may continue to develop ahead of the main trough axis,
the main concern is with any thunderstorms along the trough axis as
it progresses northeast over our region into tonight. Latest timing
from high resolution models is for most of the activity to be
between 00 and 06Z, with coverage becoming more limited after 06Z.

Heavy rain threat: dew points are climbing slightly thanks to
moisture advection with the southerly and southwesterly flow.
Precipitable water values are expected to be near 2 inches once
again by this evening (although the 18Z ALY sounding shows that
model PWATs are slightly too high). A deep warm cloud layer further
increases the risk for heavy downpours. However, storm motions
should be 20 to 30 mph, which is a great improvement over what we
have seen with our recent flooding events and should help to limit
the potential for widespread flooding. However, in poor drainage
areas and areas that have saturated soils from recent rains, even
brief downpours could lead to localized flooding.

Severe wind and hail threat: The 18Z sounding at ALB confirmed my
suspicions that the CAPE values depicted by the GFS are too low
currently. CAPE values near 2000 J/kg are likely along and NW of the
Fall Line this afternoon. However, bulk shear is somewhat limited,
around 20 KT. Thus, the potential for long lived severe storms is
limited. However, updrafts could briefly pulse up enough to support
a severe wind threat. Hail may be possible with the strongest
storms, but doesn't appear to be the primary threat thanks to higher
melting layer, and limited instability in the hail growth
region.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Cold front slowly sinks south through the day before stalling late
in the day. It may be weakening as it progresses through our region,
but still should provide a focus for additional shower and
thunderstorm development. Precipitable water values, even behind the
front, remain well above normal, so we will continue to see a threat
of heavy downpours. Although, like today, storm motions should be
near 20 mph, which sill somewhat limit the flooding threat. The
flood threat is also dependent on how much rain the region sees
through this evening.

As for the risk of severe storms, instability looks to be quite
limited tomorrow, thanks in part to persistent cloud cover and
storms starting early in the day. This, plus the fact that 0-6km
bulk shear values remain modest, around 20 kt, means that the risk
of severe storms should be low on Saturday.

Not surprisingly, temperatures will be highly dependent on the
evolution of the front. Have gone with a blend of short term
guidance, keeping temperatures around 90 for the Coastal Plains and
80s and 70s further north and west.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Saturday night through Monday...The cold fronts forward progress
starts to slow down by Saturday night and the front will stall over
or just south of our area. For now, the guidance keeps the front
just south of the region but there is potential for it to wobble a
bit as it remains nearby through Monday.

Several waves of low pressure will travel along the stalled boundary
on Sunday and Monday. This will keep us in a now very familiar and
unsettled pattern to end the weekend and start the week. A chance
for showers and thunderstorms will exist through Monday, with the
potential for heavy rainfall to occur as PWATs remain around 2
inches on Sunday. Expect PWATs to decrease some for Monday, down to
around 1.25-1.50 inches as some drier air pushes down from the north
in response to high pressure building across New England. Conditions
across the region remain fairly wet as we have not had very many
days where significant drying can occur. So this will once again
mean that there will be the potential for flooding across our
already saturated region.

An upper trough will dig down and move through the region late
Sunday through Monday. Some cooler air will be brought southward and
that should help to keep Sunday cooler than it has been of late.
However, it is short lived as the airmass will start to modify and
warm for Monday. Highs in the upper 70s to low 80s on Sunday, some
mid 80s possible in southern Delaware due to the proximity to the
stalled boundary. Generally expect highs in the lower 80s for
Monday.

Tuesday through Wednesday...An area of low pressure will start to
organize over the Midwestern states and track towards the Great
Lakes region early in the week. As this low makes its move towards
upstate New York/eastern Canada, it will start to push the stalled
boundary to the north as a warm front.

There is not a lot of instability on Tuesday as the front moves
through. However, PWATs remain high and the lift from the front may
be just enough to allow for some convection to develop. Will
continue to mention a slight chance for thunder through Tuesday.

The low continues to pull northward into eastern Canada and as it
moves along, it will drag a cold front towards and then through our
region on Wednesday. A secondary front may push through the region
later on Wednesday. The bulk of the moisture looks to be tied to the
primary cold front so not expecting much precipitation to occur with
the second frontal passage.

Thursday and Friday...High pressure will start to push eastward and
into our area on Thursday. Expect conditions to dry out for the end
of the week. However, the only fly in the ointment is the location
of the front that moved through the area on Wednesday. Guidance
shows the boundary stalling offshore which could keep the chance for
some showers mainly across our southern and coastal areas.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Today and tonight...Prevailing VFR until thunderstorms
arrive. Isolated storms are possible before 22Z, then expect
increasing coverage of storms from southwest to northeast. The prime
period for thunderstorms should be between 23 and 06Z across the
region. With any storms that move directly over a TAF site, MVFR
conditions are likely, and brief IFR conditions are possible.
Additionally, gusty and variable winds will be possible in the
vicinity of any thunderstorms especially for KRDG, KABE, and KTTN.
After 06Z, coverage of showers and storms should decrease, and
anything that lingers overnight, should be mostly showers. Outside
of thunderstorms, expect southerly and southwesterly winds around 10
KT.

Tomorrow...Mostly VFR. Scattered showers and thunderstorms are
possible through out the day, though the period of highest risk
should be in the afternoon. If any showers or storms directly affect
a TAF site, MVFR or even brief IFR conditions will be possible.
Winds should be southwesterly and westerly around 10 KT until a cold
front arrives later in the day. North of this front, winds could
shift to northwesterly, but should remain near 10 KT.

Outlook...
Saturday night through Monday...Chance for showers and thunderstorms
with MVFR/IFR conditions possible. Light winds through the overnight
periods with northeast around 5 to 10 knots through Sunday and
Monday. Gusts up to 20 knots possible on Sunday.

Tuesday...Chance for showers and isolated thunderstorms with
MVFR/IFR conditions possible. East to southeast winds around 5 to 10
knots.

Wednesday...Chance for showers and thunderstorms with MVFR/IFR
conditions possible. West to southwest winds around 5 to 10 knots
with gusts up to 20 knots possible.

&&

.MARINE...
Seas should stay below 5 feet on all waters through tomorrow. Winds
are likely to stay below Small Craft Advisory conditions through
tomorrow, however, we will be closely watching the conditions this
evening as higher winds are possible just above the boundary layer,
though an inversion should prevent stronger winds from mixing down
outside of thunderstorms. Some thunderstorms through this evening
may be capable of mixing down the stronger winds and producing winds
above 34 KT.

Outlook...

Saturday night through Sunday...Seas and winds will increase as
a boundary remains stalled south of the area waters. Winds may
gust near 25 knots Sunday afternoon. Seas will rise to near 5
feet by mid morning on Sunday. A Small Craft Advisory may be
needed. Additionally, a chance for showers and thunderstorms
will produce locally higher winds and waves.

Monday...Seas are expected to subside early and remain below 5 feet
through Monday. Winds will remain below Small Craft Advisory
criteria.

Tuesday through Wednesday...Conditions expected to remain below
Small Craft Advisory Criteria. Winds may gust around 20 knots
through the afternoons on each day.

Rip Currents...

A low risk for the formation of dangerous rip currents is expected
to continue through tomorrow. However, lightning will be a concern
both this evening and on Saturday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Meola
Near Term...Johnson
Short Term...Johnson
Long Term...Meola
Aviation...Johnson/Meola
Marine...Johnson/Meola
Hazardous weather outlook, Aug 17, 3:45 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
345 PM EDT Fri Aug 17 2018

NJZ001-007-008-PAZ054-055-060>062-181945-
Sussex-Warren-Morris-Carbon-Monroe-Berks-Lehigh-Northampton-
345 PM EDT Fri Aug 17 2018

...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms this afternoon and evening will be capable
of very heavy downpours which could lead to localized flash flooding
especially in poor drainage areas and locations that have already
saturated ground.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-MDZ008-NJZ009-010-012>019-PAZ070-071-101>106-181945-
New Castle-Cecil-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
345 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms this afternoon and evening will be capable
of very heavy downpours which could lead to localized flash flooding
especially in poor drainage areas and locations that have already
saturated ground.

Additionally, some of the thunderstorms may be severe with damaging
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002>004-MDZ012-015-019-020-NJZ020>027-181945-
Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot-
Caroline-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
345 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms this afternoon and evening will be strong,
and capable of gusty winds and heavy rain. These storms may
result in localized flooding especially in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-181945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
345 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Some of the thunderstorms this afternoon and evening will be capable
of producing winds above 34 KT.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Aug 17, 7:32 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     BATH                    40.73N  75.39W
08/17/2018                   NORTHAMPTON        PA   TRAINED SPOTTER

            TWO TREES DOWNED.

0600 PM     TSTM WND GST     BATH                    40.73N  75.39W
08/17/2018  M62 MPH          NORTHAMPTON        PA   TRAINED SPOTTER

0650 PM     TSTM WND DMG     SHILLINGTON             40.30N  75.97W
08/17/2018                   BERKS              PA   SOCIAL MEDIA

            TREE DOWN BLOCKING TRAFFIC. TIME ESTIMATED FROM RADAR.

0652 PM     TSTM WND DMG     SPRING TWP              40.30N  76.03W
08/17/2018                   BERKS              PA   SOCIAL MEDIA

            TREE FELL ONTO HOUSE - JEFFERSON ST.

&&

EVENT NUMBER PHI1801363 PHI1801364 PHI1801366 PHI1801365

SFJ
Special weather statement, Aug 17, 7:34 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
734 PM EDT FRI AUG 17 2018

PAZ054-061-180000-
Lehigh-Carbon-
734 PM EDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEHIGH AND CARBON
COUNTIES...

At 734 PM EDT, a strong thunderstorm was located near Tamaqua, moving
east at 30 mph.

Winds up to 50 mph are possible with this storm.

Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Slatington, Nesquehoning,
Weatherly, New Mahoning, Beltzville State Park, Christmans, Lansford,
Summit Hill, Bowmanstown, Beaver Meadows, Parryville, Weissport,
Weissport East and Tresckow.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4080 7558 4079 7561 4076 7561 4074 7577
      4083 7590 4091 7599 4094 7593 4098 7581
      4098 7580 4104 7566
TIME...MOT...LOC 2334Z 255DEG 28KT 4082 7592

CMS
Special weather statement, Aug 17, 7:39 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
739 PM EDT FRI AUG 17 2018

NJZ001-007-PAZ054-055-062-180030-
Sussex-Warren-Monroe-Northampton-Carbon-
739 PM EDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUSSEX...
NORTHWESTERN WARREN...EAST CENTRAL CARBON...MONROE AND NORTHEASTERN
NORTHAMPTON COUNTIES...

At 738 PM EDT, a strong thunderstorm was located over Brodheadsville,
or 13 miles south of Mount Pocono, moving northeast at 40 mph.

Winds up to 50 mph are possible with this storm.

Locations impacted include...
Mount Pocono, East Stroudsburg, Blairstown, Pen Argyl, Wind Gap, East
Bangor, Stormville, Henryville, Brodheadsville, Werry Lake, Gilbert,
Millbrook, Pocono Raceway, Delaware Water Gap, Skytop, Tannersville,
Mountainhome, Alpine Mountain, Rossland and Long Pond.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
northwestern New Jersey...and eastern and northeastern Pennsylvania.

LAT...LON 4115 7515 4114 7509 4108 7503 4109 7500
      4115 7490 4103 7479 4081 7540 4102 7558
      4125 7521 4125 7513
TIME...MOT...LOC 2338Z 238DEG 35KT 4093 7538

CMS
Special weather statement, Aug 17, 7:42 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
742 PM EDT FRI AUG 17 2018

NJZ001-007>009-015-PAZ055-061-062-103-105-106-180015-
Morris-Hunterdon-Sussex-Warren-Mercer-Lower Bucks-Upper
Bucks-Lehigh-Monroe-Western Montgomery-Northampton-
742 PM EDT FRI AUG 17 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORRIS...
HUNTERDON...SOUTHWESTERN SUSSEX...WARREN...NORTHWESTERN MERCER...
NORTH CENTRAL MONTGOMERY...EAST CENTRAL LEHIGH...NORTHERN BUCKS...
SOUTH CENTRAL MONROE AND NORTHAMPTON COUNTIES...

At 742 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Wind Gap to near Green Lane. Movement was
east at 40 mph.

Winds up to 50 mph are possible with these storms.

Locations impacted include...
Easton, Bethlehem, Forks, Hackettstown, Quakertown, Perkasie,
Doylestown, Byram, Wilson, Souderton, Bedminster, Washington,
Hellertown, Nazareth, Bangor, Flemington, Chalfont, Tinicum, High
Bridge and Pen Argyl.

LAT...LON 4104 7471 4030 7485 4030 7546 4089 7535
TIME...MOT...LOC 2342Z 261DEG 34KT 4083 7532 4038 7540

CMS
Local storm report, Aug 17, 7:55 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     HEIDELBERG TWP          40.71N  75.70W
08/17/2018                   LEHIGH             PA   SOCIAL MEDIA

            TREE DOWN - SNYDER DR. AND QUARRY RD.

0557 PM     TSTM WND DMG     PERRY TWP               40.51N  75.94W
08/17/2018                   BERKS              PA   SOCIAL MEDIA

            TREE DOWN - BELLEVUE AVE.

0600 PM     TSTM WND DMG     BATH                    40.73N  75.39W
08/17/2018                   NORTHAMPTON        PA   TRAINED SPOTTER

            TWO TREES DOWNED.

0600 PM     TSTM WND GST     BATH                    40.73N  75.39W
08/17/2018  M62 MPH          NORTHAMPTON        PA   TRAINED SPOTTER

0602 PM     TSTM WND DMG     ALSACE TWP              40.39N  75.86W
08/17/2018                   BERKS              PA   SOCIAL MEDIA

            TREE DOWN OLEY RD.

0603 PM     TSTM WND DMG     ROSS COMMON             40.87N  75.30W
08/17/2018                   MONROE             PA   DEPT OF HIGHWAYS

            TREES DOWNED IN WIRES. TIME ESTIMATED FROM RADAR.

0650 PM     TSTM WND DMG     SHILLINGTON             40.30N  75.97W
08/17/2018                   BERKS              PA   SOCIAL MEDIA

            TREE DOWN BLOCKING TRAFFIC. TIME ESTIMATED FROM RADAR.

0652 PM     TSTM WND DMG     SPRING TWP              40.30N  76.03W
08/17/2018                   BERKS              PA   SOCIAL MEDIA

            TREE FELL ONTO HOUSE - JEFFERSON ST.

&&

EVENT NUMBER PHI1801370 PHI1801369 PHI1801363 PHI1801364 PHI1801368
PHI1801367 PHI1801366 PHI1801365

SFJ
Special weather statement, Aug 17, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
804 PM EDT FRI AUG 17 2018

PAZ054-055-180045-
Monroe-Carbon-
804 PM EDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND NORTHERN
MONROE COUNTIES...

At 804 PM EDT, a strong thunderstorm was located over Blakeslee, or
14 miles west of Mount Pocono, moving northeast at 30 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Mount Pocono, Tobyhanna, Pocono Pines, Pocono Raceway, Lake Harmony,
Skytop, Mountainhome, Canadensis, Alpine Mountain, Blakeslee, Long
Pond, Albrightsville, Paradise Valley, Gouldsboro State Park,
Arrowhead Lake and Cresco.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
northeastern Pennsylvania.

LAT...LON 4115 7515 4114 7509 4097 7568 4110 7576
      4111 7572 4113 7569 4113 7567 4112 7565
      4112 7564 4123 7554 4125 7513
TIME...MOT...LOC 0004Z 244DEG 26KT 4109 7564

CMS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:17 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren43 min
Aug 17, 8:47 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex43 min
Aug 17, 8:48 PM EDTSpecial Weather StatementPHISussex27 min
Aug 17, 9:26 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Somerset34 min
Aug 17, 10:59 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Morris, Somerset, Warren75 min
Aug 17, 11:25 PM EDTSpecial Weather StatementPHISomerset35 min
Aug 17, 11:30 PM EDTFlash Flood WarningPHIHunterdon, Middlesex, Morris, Somerset4 hr
Aug 17, 11:41 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset34 min
Aug 17, 11:52 PM EDTSpecial Weather StatementPHIMiddlesex23 min
Aug 18, 12:56 AM EDTAreal Flood AdvisoryPHIGloucester, Salem4 hr
Aug 18, 2:37 AM EDTSpecial Weather StatementPHIOcean23 min
Aug 18, 2:38 AM EDTSpecial Marine WarningPHI52 min
Aug 18, 2:41 AM EDTSpecial Weather StatementPHIAtlantic, Cumberland34 min
Aug 18, 2:46 AM EDTSevere Thunderstorm WarningPHIOcean14 min
Aug 18, 3:15 AM EDTSpecial Marine WarningPHI30 min
Aug 18, 3:16 AM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more20 hr
Aug 18, 3:34 PM EDTSpecial Weather StatementPHISussex41 min
Aug 18, 3:40 PM EDTSmall Craft AdvisoryPHI45 hr
Aug 18, 4:14 PM EDTSpecial Weather StatementPHISussex46 min
Aug 18, 4:33 PM EDTSpecial Weather StatementPHIGloucester42 min
Aug 18, 5:16 PM EDTSpecial Weather StatementPHIBurlington, Camden44 min
Aug 18, 5:44 PM EDTAreal Flood AdvisoryPHIBurlington, Camden98 min
Aug 18, 5:55 PM EDTSpecial Weather StatementPHIBurlington35 min
Aug 18, 6:17 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean43 min
Aug 18, 6:31 PM EDTSpecial Marine WarningPHI119 min
Aug 18, 6:44 PM EDTSevere Thunderstorm WarningPHIOcean29 min
Aug 17, 8:54 PM EDTSpecial Weather StatementPHICarbon, Monroe36 min
Aug 18, 3:20 PM EDTSpecial Weather StatementPHIChester40 min
Aug 18, 4:54 PM EDTSpecial Weather StatementPHIPhiladelphia21 min

Nearby

Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.